T Nation

HRT Vets Advice Needed...

Been a bit since I have been aroud here.
Anyway,
I have been HRT for about a year, i had gotten epiditimitus really bad, and then was found to be hypogonadal, ergo the HRT…
Started out on the patches and they ate up my skin somthing awfull…

Started shots, 200ml a month one shot, but found that it only lasted about 12 days, typical for that dose once a month… was given Armimidex cause my nipples were itching me like crazy… was taking 1/2 Eod, and tried 1/4 eod…

When I started I was feeling more energetic, slept better , and was getting morning erections again, but with a fluid decrease, no biggie…

Was given the option to do my injections my self, and all was ok for a while, was on 1CC every 2 weeks…

I went back to the doc 4 months ago and was feeling fatigued again, like it was not working anymore, erections were hard to keep, and sex drive down again…

He upped my doesage to 1.5 CC every two weeks, I did this regimine for 4 months only go go back for my check and blood work, to find liver enzymes 1 point above normal, billyrubens the same elevated, and my prostate had ENLARGED!!! a bit…

Well he dropped me back down to 1CC every 2 weeks, my erections suck and energy is a bit low, I do not sleep well…

I should preface this to say that I have one of the best urologists in the country,and i trust him, but what the hell is going on with me?

He wants to see me again in December for blood work and prostate check…

Am I on too much Arimidex?1/2 eod? not enough Test? 1CC etw?

I am out of ideas…
he told me that Test levels may not improve erections, but what about the fatigue, all my other blood work was great… The only thing I did notice is that me semen output is not just clear fluid like it use to be, and volume is a bit higer, sex drive is still lower than normal… Im will be 37 on the first, feel too young to have this problem… The higher level of test did not do much and seemed to cause a problem with Liver enzymes and prostate…

Any ideas from fellow HRT guys?

thanks I appreciate the feedback…
Teuf…

How did you feel in the very beginning, back when you were taking monthly shots that felt like they only worked for 12 days?

If you were “good” back then, it’ a matter of balancing out your T-levels and your Estradiol levels. Your urologist is on the right track with the Arimidex to counter the estrogen conversion. Do you have any blood test numbers for total T, free T, and Estradiol for any of the regimens you’ve tried? They would be very helpful in trying to come up with a new protocol for you.

If not, I’d try going to 100mg/weekly injections and back the arimidex down to 1/4 mg every 3rd day and see how that goes. You might be suffering from an Estradiol level that’s too low now with that much arimidex for that low of an injection amount of T. Give that a couple of weeks and see you feel. From there you can try increasing the T to 125 mg/week and give that a couple of weeks.

You’ve got to find the happy middle ground between your T-levels and Estradiol.

[quote]deadlifter405 wrote:
How did you feel in the very beginning, back when you were taking monthly shots that felt like they only worked for 12 days?

If you were “good” back then, it’ a matter of balancing out your T-levels and your Estradiol levels. Your urologist is on the right track with the Arimidex to counter the estrogen conversion. Do you have any blood test numbers for total T, free T, and Estradiol for any of the regimens you’ve tried? They would be very helpful in trying to come up with a new protocol for you.

If not, I’d try going to 100mg/weekly injections and back the arimidex down to 1/4 mg every 3rd day and see how that goes. You might be suffering from an Estradiol level that’s too low now with that much arimidex for that low of an injection amount of T. Give that a couple of weeks and see you feel. From there you can try increasing the T to 125 mg/week and give that a couple of weeks.

You’ve got to find the happy middle ground between your T-levels and Estradiol.[/quote]

What this intelligent guy said ^^^.
Luck. :wink:

A urologist is not the best specialist for things like this. But some doctors do study HRT and anti-aging regardless of their specialty. I can’t think that anyone that suggests one injection a month really understands these things or regards the your well being as a primary objective.

The high transient dosing might also make the T->E conversion worse than smaller dosing taken more often. T->E conversion also takes place in body fat, for many, weight loss would be very helpful. Alcohol consumption is also a contributing factor.

The prostate has T receptors and some enlargement is to be expected. Testing for DHT might provide some insight into that. Increased E will also not be helpful as the prostate has E receptors.

From your post, it does sound like the dosing is not working for you and you probably need more.

Also consider HCG which has some beneficial effects on mood for some as well as providing some increases in T as well as keeping the testes from shrinking, and avoiding discomfort that some?few experience.

I am not sure what is available drug wise in the realm of hrt. But when talking about aas, your doctor is right that the TRT may not help with erectile function directly. My advice is to ask your doctor about MASTERON (Drostanolone), or PROVIRON in conjunction with your testosterone. Both are dihydrotestosterone (DHT) compounds. DHT binds to the androgen receptor 3-4 times better than testosterone. The androgen receptor is what is responsible for male characteristics such as erectile function and sex drive. Also these two compounds cannot convert to estrogen which causes your itchy nipples, yet it nonetheless has a much higher affinity for the aromatase enzyme (an enzyme which converts testosterone to estrogen) than testosterone does.

That means in administering it with testosterone it prevents estrogen build-up because it binds to the aromatase enzyme very strongly, thereby preventing testosterone from interacting with it and forming estrogen. MASTERON is an injectable compound while PROVIRON is administered orally. Either one of these drugs in conjuction with testosterone will most likely solve all your problems and replace the Arimidex. LIke i said above I seriously recomend you ask your doctor about both of these compounds.

I would have to get those numbers, as he does ot seem to be concerned with numbers, just with how I feel.
I am on 1cc every 2 weeks/… he thought that 2cc was a bit high, and that since the prostate enlarged and liver elevated I was on too muhc at 1.5 etw…
not sure…
I do realize now that I may not have enough esrto and am on too much Arimidex, that would explain a few things, he was unsure how much, and the bottle said 1mg a day, so I was doing .50 eod…
maybe 1mg once a week or eow? possibly… would taking DHEA help?
thanks again guys I appreciate it greatly.

Since you’re self injecting, I’ll stick to my original suggestion of going to weekly 100 mg shots. Since you did get some nipple reaction to the monthly 200 mg shots, try the Arimidex at no more than .25 mg every 3rd or 4th day. I’d start with 4th day and see if that works for you.

Or, you could try the 100 mg weekly shots by themselves and keep the Arimidex ready if you get nipple reactions again.

I still think your Estradiol has been driven too low with that much Arimidex.

Give it a try and you should definitely know within a couple of weeks if it’s better.

Hey DL and others thanks for the advice, I appreciate it…
Figure ones all this is “dialed in” I should be doing better, sleep, energy etc…
again thaks for the great info :slight_smile:
Teuf,
Update… 4 days without Adex, I actually woke with and erection… and slept a bit better, maybe I will see if I can go back up to 1.5 CC etw…
thanks again…